MAUDE Adverse Event Report: CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR

CAREFUSION ALARIS® PUMP MODULE ADMINISTRATION SET; SET, ADMINISTRATION, INTRAVASCULAR
Model Number 2477-0000
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Information (3190)
Date of Event 06/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The affected product has been received and the evaluation is pending.A follow up report will be submitted once the evaluation is completed.Patient age and dob requested but not provided.
 
Event or Problem Description
It was reported that the nurse was disconnecting the blood tubing set after the completion of a blood transfusion when the nurse noticed blood on her glove.Upon assessment the tubing set appeared to be cracked and leaking from the top of the drip chamber.
 
Additional Manufacturer Narrative
The customer¿s report of cracked and leaking from the top of the drip chamber was confirmed to only be a leak as no cracks were observed.The set was visually inspected for kinks, incomplete bonding engagements, holes/tears in the tubing or damages to the components.No anomalies were observed with the set during initial visual inspection.Functional testing found the set leaked at the engagement between the top of the filtered drip chamber and tubing.Closer inspection under a lab microscope observed insufficient solvent at the engagement between the tubing and the top drip chamber ports.A dimensional analysis was performed on the pvc tubing.The tubing was measured and found to be within specification.The root cause of the leak was insufficient solvent at the engagement between the tubing and the top drip chamber ports during manufacturing of the set.
 
Event or Problem Description
It was reported that the outpatient clinic nurse was disconnecting the blood tubing set after the completion of a blood transfusion when the nurse noticed blood on her glove.Upon assessment the tubing set appeared to be cracked and leaking from the top of the drip chamber.The customer later stated that there were no adverse effects caused to the adult patient from the event.

Brand Name
ALARIS® PUMP MODULE ADMINISTRATION SET
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
CAREFUSION
10020 pacific mesa blvd
san diego CA 92121 4386
MDR Report Key8791720
Report Number9616066-2019-01977
Device Sequence Number19332772
Product Code FPA
UDI-Device Identifier07613203011310
UDI-Public7613203011310
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K894842
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2477-0000
Device Catalogue Number2477-0000
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/15/2019
Supplement Report FDA Received Date11/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
8015, 8100; THERAPY DATE: 06/24/2019